Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 25, 2015, 4:56 PM EDT for Clarendon County, Lee County, Sumter County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2015, 4:56 PM EDT (20:56 UTC)
- Expired
- Sep 25, 2015, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarendon County, SC, Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 77 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 25, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 340 PM EDT FRI SEP 25 2015 .SYNOPSIS... UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE WEEKEND WITH SURFACE HIGH PRESSURE RIDGING INTO THE AREA FROM THE NORTH AND WEAKENING LOW PRESSURE OVER THE CSRA. DRIER CONDITIONS AND SEASONABLE TEMPERATURES ARE EXPECTED NEXT WEEK AS AN UPPER RIDGE BUILDS INTO THE REGION. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WEAK SURFACE LOW PRESSURE WAS OVER THE CSRA WITH A FRONTAL BOUNDARY EXTENDING ACROSS SOUTHERN SOUTH CAROLINA. AN UPPER LOW OVER WEST CENTRAL GEORGIA THIS AFTERNOON CONTINUED LIFTING NORTHWARD. CLOUDS WERE BREAKING UP ACROSS THE EASTERN MIDLANDS..ALLOWING THE AIRMASS TO BECOME MORE UNSTABLE. SCATTERED SHOWERS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. WATER VAPOR INDICATED DRIER AIR ACROSS THE WESTERN HALF OF SC WITH DEEP MOISTURE TO THE EAST. LOWERING POPS STILL LOOK IN ORDER FOR THE AFTERNOON AS DRIER AIR MOVES INTO THE REGION. WEAK TO MODERATE INSTABILITY MAINLY CONFINED TO THE EASTERN MIDLANDS AND LOWER CSRA BUT STRONG SHEAR PRESENT...SO ISOLATED THUNDER NOT OUT OF THE QUESTION. HIGH TEMPERATURES WILL RANGE FROM NEAR 70 IN THE NORTH TO THE LOWER 80S IN THE SOUTHEASTERN MIDLANDS. GENERALLY CHANCE POPS OVERNIGHT WITH CONTINUED SOUTHEASTERLY LOW LEVEL FLOW AND WEAK ISENTROPIC LIFT OVER THE AREA. PATCHY DENSE FOG ALSO POSSIBLE LATE TONIGHT INTO SATURDAY MORNING GIVEN DRY AIR ALOFT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE CLOSED UPPER LOW TO THE WEST WILL WEAKEN AND CONTINUE TO LIFT AWAY FROM THE REGION WHILE THE PERSISTENT SURFACE RIDGE ACROSS THE NORTHEAST AND MID-ATLANTIC IS REINFORCED BY A 1034MB HIGH WHICH WILL SETTLE OVER NEW ENGLAND SATURDAY NIGHT. PERSISTENT NORTHEASTERLY SURFACE FLOW WILL CONTINUE WITH SOUTHERLY FLOW ALOFT RESULTING IN OVERRUNNING AND MAINTAIN MOSTLY CLOUDY SKIES WITH CHANCE POPS IN THE FORECAST SATURDAY AND SATURDAY NIGHT. AS AN UPPER LOW REDEVELOPS ACROSS TEXAS AND THE WESTERN GULF COAST...WEAK UPPER RIDGING WILL BUILD IN FROM THE ATLANTIC AND PROVIDE SOME RELIEF FROM THE RECENT RAINS. WILL CARRY SLIGHT CHANCE POPS SUNDAY AND SUNDAY NIGHT. THERE WILL BE A SLIGHT WARM UP BY SUNDAY ACROSS THE EASTERN MIDLANDS TO NEAR NORMAL TEMPERATURES BUT A GRADIENT TO COOLER TEMPERATURES WILL EXIST AS THE COOL NORTHEASTERLY FLOW FURTHER INLAND WILL PERSIST ALONG WITH CLOUD COVER TO KEEP TEMPERATURES A COUPLE OF DEGREES BELOW NORMAL. && .LONG TERM /MONDAY THROUGH FRIDAY/... LOW CONFIDENCE IN THE EXTENDED FORECAST DUE TO UNCERTAINTY IN THE MEDIUM RANGE MODELS AND THE EVOLUTION OF THE UPPER FLOW PATTERN AND THEREFORE LITTLE CHANGE MADE TO THE FORECAST. CLOSED UPPER LOW OVER TEXAS AND THE WESTERN GULF ON MONDAY WILL PROVIDE STRONG MOISTURE TRANSPORT OFF THE GULF OF MEXICO EARLY NEXT WEEK...THOUGH MOST OF THE ENHANCED MOISTURE WILL REMAIN TO THE WEST ON MONDAY BUT SPREAD INTO THE FORECAST AREA BY TUESDAY. MODELS STRUGGLE WITH HOW TO HANDLE THE CLOSED LOW AS GFS LIFTS IT NORTHWARD AND IT BECOMES ABSORBED INTO AN EASTWARD MOVING TROUGH BY WEDNESDAY AND CROSSING THE REGION WEDNESDAY NIGHT WITH INCREASED MOISTURE AND POPS MID WEEK. THE ECMWF SUPPRESSES THE CLOSED LOW TUES INTO WED AS A BROAD TROUGH EXPANDS ACROSS THE NORTHERN TIER OF THE NATION AND THEN BECOMES AMPLIFIED OVER THE OHIO VALLEY AND EAST COAST BY THURSDAY IN RESPONSE TO STRONG UPSTREAM RIDGING ACROSS THE NORTHERN AND CENTRAL PLAINS. LEANED HEAVILY TOWARDS PERSISTENCE AND HPC GUIDANCE DURING THIS PERIOD WITH INCREASED CHANCES OF RAIN TUES/WED BUT REMAIN IN THE CHANCE RANGE. FORECAST TEMPERATURES ALSO COULD BE UNDERDONE A BIT AS MOS GUIDANCE IS TRENDING WARMER DESPITE THE INCREASED MOISTURE AND EXPECTED CLOUD COVER AND CONTINUED NORTHEASTERLY SURFACE FLOW. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... DIURNAL HEATING WITH SHALLOW MOISTURE HAS HELPED CAUSE MOST CEILINGS TO LIFT INTO THE MVFR CATEGORY. ISENTROPIC LIFT AND HEATING WAS HELPING TO CAUSE A FEW THUNDERSTORMS...BUT THE GREATER INSTABILITY AND DEEPER MOISTURE SHOULD REMAIN NORTHEAST OF THE TERMINALS AND THE SHOWER AND THUNDERSTORM CHANCE WAS TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. HIGH LOW-LEVEL MOISTURE...ISENTROPIC LIFT AND NOCTURNAL COOLING WILL RESULT IN LOWERING CEILINGS AND VISIBILITIES TONIGHT. EXPECT WIDESPREAD IFR CONDITIONS. CONTINUED HIGH LOW-LEVEL MOISTURE AND ISENTROPIC LIFT SHOULD RESULT IN CONTINUED RESTRICTIONS SATURDAY...BUT EXPECT SOME DIURNAL IMPROVEMENT. LEANED TOWARD THE GFS LAMP FOR THE TIMING OF A RETURN TO MVFR CONDITIONS. EXTENDED AVIATION OUTLOOK...A FRONTAL ZONE NEAR THE AREA WILL RESULT IN PERIODS OF MVFR OR IFR CONDITIONS THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Sep 25, 5:35 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 535 AM EDT FRI SEP 25 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 535 AM EDT FRI SEP 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. DUE TO HEAVY RAINS ON THURSDAY...THERE IS POTENTIAL FOR POSSIBLE FLOODING AGAIN TODAY IN AREAS WHERE MODERATE TO HEAVY RAIN IS SLOW MOVING. RAINFALL RATES OF 1-2 INCHES PER HOUR POSSIBLE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:52 AM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, McCormick, Saluda | 113 min |
| Sep 25, 4:47 PM EDT | Areal Flood Advisory | CAE | Clarendon, Lee, Sumter | 118 min |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.